Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 185, NWS Atlanta, GA

June 11, 2023Barrow County, Gwinnett County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2023, 7:16 PM EDT for Barrow County, Gwinnett County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2023, 7:16 PM EDT (23:16 UTC)
Expired
Jun 11, 2023, 8:00 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barrow County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:32 PM EDTHAIL 11 S Hog Mountain, GA1 inch hail reported via social media on Brisbane Drive in Dacula.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

605 
WUUS52 KFFC 112316
SVRFFC
GAC013-135-120000-
/O.NEW.KFFC.SV.W.0185.230611T2316Z-230612T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
716 PM EDT Sun Jun 11 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Western Barrow County in north central Georgia...
  Gwinnett County in north central Georgia...

* Until 800 PM EDT.

* At 716 PM EDT, a severe thunderstorm was located near Lilburn, or
  near Lawrenceville, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lawrenceville, Winder, Peachtree Corners, Duluth, Snellville,
  Suwanee, Buford, Lilburn, Loganville, Norcross, Braselton, Auburn,
  Dacula, Grayson, Berkeley Lake, Carl, Mountain Park, Fort Yargo
  State Park, County Line and Harbin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3410 8387 3413 8382 3411 8382 3407 8377
      3407 8374 3405 8371 3405 8366 3404 8362
      3398 8366 3393 8380 3384 8392 3386 8417
      3391 8425 3394 8427 3413 8395
TIME...MOT...LOC 2316Z 239DEG 28KT 3394 8409 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
803 
WWUS52 KFFC 112335
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
735 PM EDT Sun Jun 11 2023

GAC013-135-120000-
/O.CON.KFFC.SV.W.0185.000000T0000Z-230612T0000Z/
Barrow GA-Gwinnett GA-
735 PM EDT Sun Jun 11 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN BARROW AND NORTHEASTERN GWINNETT COUNTIES...

At 735 PM EDT, severe thunderstorms were located along a line
extending from Hog Mountain to Fort Yargo State Park, moving
northeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Winder, Braselton, Auburn, Carl, Russell, Fort Yargo State Park,
County Line, Chateau Elan and Hog Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3395 8375 3404 8396 3411 8390 3410 8387
      3413 8382 3411 8382 3407 8377 3407 8374
      3405 8371 3405 8366 3404 8362 3398 8366
TIME...MOT...LOC 2335Z 232DEG 33KT 3403 8391 3397 8372 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
061 
WWUS52 KFFC 112350
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
750 PM EDT Sun Jun 11 2023

GAC013-135-120000-
/O.EXP.KFFC.SV.W.0185.000000T0000Z-230612T0000Z/
Barrow GA-Gwinnett GA-
750 PM EDT Sun Jun 11 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARROW AND
NORTHEASTERN GWINNETT COUNTIES WILL EXPIRE AT 800 PM EDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 3395 8375 3404 8396 3411 8390 3410 8387
      3413 8382 3411 8382 3407 8377 3407 8374
      3405 8371 3405 8366 3404 8362 3398 8366
TIME...MOT...LOC 2350Z 239DEG 28KT 3408 8381 3402 8362 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:06 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 11, 3:06 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
306 PM EDT Sun Jun 11 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This evening through Monday)
Issued at 304 PM EDT Sun Jun 11 2023

The first round of morning to early afternoon convection is finally
making its way into eastern GA and starting to exit the CWA, though
a few storms are sill around in east central GA that have been
marginally strong at times. These will continue to exit to the east
over the next hour or so. The WAA machine is going strong today, and
with the sun out behind this initial round, more convection is
already beginning to fire back in south central Alabama that will
likely slowly push towards the Columbus metro and west central
Georgia over the next few hours. Outside of that, more uncertainty
exists over if we will see some late afternoon to evening
thunderstorms across the metro and north GA. Best chances are likely
far north GA and the mountains, where models indicate some moisture
pooling could occur. Combined with the aid of mechanical lift from
the mountains, we could see some things pop with the afternoon
sunlight that should be peaking out in those areas. Outside of there
are a bit worked over after the morning convection, but the special
18Z sounding shows that it won't take much heating for us to still
have plenty of instability around. For PoPs, have carved out an area
of slight chance PoPs around the metro this afternoon with higher
PoPs to the north and south, which seems to be the likeliest outcome.

Tonight is where is gets a bit spicier. Provided that we don't end
up popping too much in the way of convection this afternoon,
shortwave rotating around larger trough is pushing into the area and
driving a cold front with it. These two features will provide plenty
in the way of lift. Despite losing daylight, aggressive WAA should
help keep instability in place to allow for sfc based convection.
Pretty much all hi-res has aligned on the idea of a line of storms
pushing from TN and AL into NW GA and then pushing across the state
to the SE after sunset. SREF sfc based CAPE values remain in the 500-
1000 J/kg range well into the overnight, which the line would be
able to take advantage off. 0-3 SRH values 100+ m2/s2 out ahead of
the line/front as well, which would certainly aid in updraft
organization. Certainly could see some damaging wind gusts, and
can't rule out a few large hail reports, as well as a small chance
of a tornado or two, especially in far NW GA as this system pushes
in. As it continues to the south, we have the advantage of both
losing frontal forcing as well as diminishing instability as the
nocturnal boundary layer becomes more established and WAA wanes.
Line should begin to weaken as it pushes through metro and then
into central GA. How quickly that occurs will be dependent on a
few factors, including how quickly the line pushes into the area.
Best timing for ATL looks to be a bit after midnight at this time.

Tomorrow should see the line dissipate into central Georgia, with
some lingering showers and storms as the front stalls in the area.
Could see some afternoon redevelopment along it in central GA,
depending on how quickly the sun is able to break out in the area.
Highs will be split with the front, with lower 80s to the north, and
likely some areas broaching 90 in central GA. Thanks to a drier
airmass and yet another cold front, tomorrow night looks as though
it could be another unseasonably cool night, with lows in the 50s
and lower 60s once again. Enjoy it while it lasts - Georgia summer
will come for us eventually.

Lusk

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 304 PM EDT Sun Jun 11 2023

An active pattern is expected next week due to compressed zonal flow
aloft over much of the Southeast between a persistent upper level
ridging over the northern Gulf of Mexico and a closed low over the
Great Lakes region. As the extended period picks up on Monday night,
the surface low pressure stalled over the Great Lakes region will
begin to occlude. At this point, the cold front will become
elongated, oriented nearly parallel to the zonal flow over the
Southeast CONUS, and will stall across central and southern Georgia.
Much of north Georgia will remain within the post-frontal airmass
Monday night into early Tuesday. Low temperatures on Tuesday morning
are expected to be in the upper 50s to low 60s to the north of the
front and mid to upper 60s ahead of the front. Dewpoints will
gradually increase through the day on Tuesday as low-level winds
shift from northwesterly to southwesterly, increasing into the 60s
across the area by Tuesday afternoon. Precipitable water values will
similarly recover to between 1.5 to 2". Afternoon highs on Tuesday
will range from the upper 70s to low 80s in north Georgia and mid to
upper 80s in central Georgia.

A feature to keep an eye on Tuesday will be a mid/upper level
shortwave moving quickly from the ArkLaTex towards Georgia, which
will coincide with a slug of deep moisture moving into the
Southeast. Showers and thunderstorms will increase in coverage from
west to east during the daytime Tuesday, with highest chances near
the stalled frontal boundary. This boundary will retreat back to the
north on Tuesday night into Wednesday, at which point another
shortwave disturbance will bring another round of numerous showers
and thunderstorms across the forecast area, with highest chances
once again focused along the front. Rainfall totals from Tuesday
through Thursday morning are forecast to range from 2 to 3.5 inches,
although some uncertainty remains on where the highest amounts will
be will depend on the position of the frontal boundary, especially
as it begins to drift back to the north. Considering rain observed
today and Monday, locations that receive locally heavy rain could
see flash flooding and river flooding concerns. Similar to Tuesday,
increased cloud cover and precip coverage will keep lows limited to
the upper 70s and low 80s in north Georgia, although they will rise
into the mid to upper 80s in central Georgia.

On Thursday into Friday, it will be possible to see yet another
shortwave quickly drop from the central Great Plains towards west-
central Georgia, which would bring another round of heavy rain to
this area. However, mid-range guidance is inconsistent at this time
on the behavior and evolution of this system, and it will need to be
monitored in the coming days. By Friday afternoon and into the
weekend, high temperatures are forecast to reach into the upper 80s
to low 90s across the majority of the forecast area. These
temperatures, combined with dewpoints rising into the upper 60s to
low 70s, will lead to ample diurnal instability and scattered
showers and thunderstorms. Highest chances will be in the afternoon
hours each of these days, but showers and thunderstorms will likely
linger into the evening and night time given the low level
moisture.

King

&&

.AVIATION...
(18Z TAFS)
Issued at 151 PM EDT Sun Jun 11 2023

VFR to start TAF period. Mostly FEW to SCT cu expected this
afternoon. Morning rain/storms will help hold off
afternoon/evening TSRA, but can't rule out something impacting
ATL. Confidence too low in occurrence to include in TAF. Winds
are SW 8-12 kts. Line of storms expected tonight between 03-07Z.
MVFR cigs dropping to IFR by morning. Medium confidence in morning
IFR, but leaned towards it given increasing probabilities in
models. Winds will switch to W/NW tomorrow, 10-14 kts with gusts
above 20 possible.

//ATL Confidence...18Z Update...
Medium confidence afternoon/evening TSRA. Medium cigs. High all
others. See above.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  83  61  81 /  90  20  10  50
Atlanta         68  82  63  81 /  80  20  20  60
Blairsville     60  76  52  74 / 100  20  10  50
Cartersville    65  82  58  79 /  90  10  20  60
Columbus        69  87  66  86 /  60  50  30  70
Gainesville     66  81  60  78 /  90  20  10  50
Macon           68  87  65  86 /  50  40  20  60
Rome            66  83  59  79 /  90  10  20  60
Peachtree City  65  84  61  82 /  70  30  20  60
Vidalia         70  89  69  89 /  30  70  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Lusk
LONG TERM....King
AVIATION...Lusk
Hazardous weather outlook, Jun 11, 2:00 PM EDT, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
200 PM EDT Sun Jun 11 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
200 PM EDT Sun Jun 11 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Diminishing showers and thunderstorms will continue through the
early afternoon today.

Further thunderstorms are likely this evening
and tonight as a cold front moves through the area. Some storms
may become strong to severe with the main hazards including
damaging winds, hail, frequent lightning, and heavy rainfall.
While unlikely, a brief tornado is also possible in far northwest
Georgia.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms are expected to continue into early Monday morning
as the line pushes through Georgia in the overnight hours with
the main risks being damaging wind gusts.

Thunderstorms will be possible each day Tuesday through Friday.
Currently, the primary risk with these will be frequent lightning,
small hail, strong winds, and heavy rainfall that could lead to
isolated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Local storm report, Jun 11, 6:25 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
625 PM EDT Sun Jun 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     Hail             1 WSW Luthersville      33.21N 84.76W
06/11/2023  U1.00 inch       Meriwether         GA   Public

            MPING report of quarter sized hail in
            Luthersville.

&&

KAL
Special weather statement, Jun 11, 6:26 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT Sun Jun 11 2023

GAZ086-098-112-113-112300-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
626 PM EDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of northern Toombs,
south central Emanuel, southeastern Treutlen and northern Montgomery
Counties through 700 PM EDT...

At 626 PM EDT, a strong thunderstorm was near Tarrytown, or near
Soperton, moving east at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Stillmore, Oak Park, Tarrytown, Lexsy, Zaidee, Kibbee and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3242 8219 3235 8225 3235 8224 3233 8224
      3230 8223 3228 8223 3227 8222 3225 8263
      3232 8265 3250 8231 3245 8218
TIME...MOT...LOC 2226Z 250DEG 29KT 3230 8255

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 11, 6:28 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT Sun Jun 11 2023

GAZ033-044-045-055-112300-
North Fulton GA-Clayton GA-DeKalb GA-South Fulton GA-
628 PM EDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of southwestern DeKalb,
south central Fulton and northwestern Clayton Counties through 700 PM
EDT...

At 628 PM EDT, a strong thunderstorm was near College Park, or near
City of South Fulton, moving northeast at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Decatur, City of South Fulton, East Point, Forest Park,
College Park, Clarkston, Hapeville, Avondale Estates, Pine Lake,
Belvedere Park, North Decatur, Hartsfield-Jackson Airport, North
Druid Hills, Midtown, Grant Park-Zoo Atlanta, Candler-Mcafee, Druid
Hills, Belmont and Sweet Auburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3384 8430 3379 8419 3366 8410 3364 8420
      3365 8422 3363 8424 3365 8425 3365 8428
      3364 8428 3364 8427 3363 8427 3359 8450
      3367 8458
TIME...MOT...LOC 2228Z 241DEG 28KT 3364 8452

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 11, 6:51 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
651 PM EDT Sun Jun 11 2023

GAZ033-034-045-112315-
North Fulton GA-DeKalb GA-Gwinnett GA-
651 PM EDT Sun Jun 11 2023

...Strong thunderstorms will impact portions of central DeKalb,
southern Gwinnett and central Fulton Counties through 715 PM EDT...

At 651 PM EDT, scattered strong thunderstorms were along a line
extending from Bankhead to North Decatur to Lithonia, and moving
northeast at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Decatur, Peachtree Corners, Sandy Springs, Dunwoody,
Snellville, Lilburn, Loganville, Chamblee, Norcross, Doraville,
Clarkston, Stone Mountain, Avondale Estates, Grayson, Lithonia, Pine
Lake, Tucker, North Decatur and North Atlanta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3383 8447 3383 8446 3384 8446 3393 8436
      3393 8403 3386 8388 3375 8402 3371 8410
      3377 8432 3378 8452
TIME...MOT...LOC 2251Z 239DEG 24KT 3379 8447 3380 8429 3374 8410

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 11, 6:54 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
654 PM EDT Sun Jun 11 2023

GAZ097-098-109-111-112-112330-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-Dodge GA-
654 PM EDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of southeastern
Laurens, east central Dodge, Treutlen, northwestern Wheeler and
northern Montgomery Counties through 730 PM EDT...

At 653 PM EDT, a strong thunderstorm was near Barnhill, or 9 miles
southwest of Soperton. Another strong storm was located near Jay
Bird Springs. Both storms were moving northeast at 30 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Soperton, Tarrytown, Lothair, Landsburg, Cedar Grove, Orland,
Rockledge, Orianna, Barnhill, Kibbee, Lowery, Blackville, Zaidee and
Gillis Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3231 8242 3214 8291 3213 8293 3215 8294
      3214 8295 3213 8295 3212 8297 3219 8303
      3251 8262 3250 8250 3247 8244 3240 8239
TIME...MOT...LOC 2253Z 239DEG 24KT 3231 8274

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 11, 7:13 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT Sun Jun 11 2023

GAZ034-035-045-047-112345-
Walton GA-Barrow GA-DeKalb GA-Gwinnett GA-
713 PM EDT Sun Jun 11 2023

...Strong thunderstorms will impact portions of Barrow, northwestern
DeKalb, Gwinnett and northwestern Walton Counties through 745 PM
EDT...

At 713 PM EDT, scattered strong thunderstorms were along a line
extending from Chamblee to Lilburn to Loganville, and moving
northeast at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lawrenceville, Winder, Peachtree Corners, Duluth, Snellville,
Suwanee, Lilburn, Loganville, Chamblee, Norcross, Doraville, Auburn,
Dacula, Grayson, Statham, Berkeley Lake, Bethlehem, Carl, Tucker and
North Atlanta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3398 8354 3382 8394 3386 8416 3382 8429
      3385 8435 3386 8435 3403 8414 3406 8386
TIME...MOT...LOC 2313Z 239DEG 29KT 3387 8430 3391 8414 3385 8391

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:06 AM EDTSpecial Weather StatementFFCCherokee24 min
Jun 11, 8:50 AM EDTSpecial Weather StatementFFCDouglas25 min
Jun 11, 9:24 AM EDTSpecial Weather StatementFFCCoweta, Fayette36 min
Jun 11, 9:41 AM EDTSpecial Weather StatementFFCDeKalb34 min
Jun 11, 10:49 AM EDTSpecial Weather StatementFFCNewton, Rockdale, Walton26 min
Jun 11, 1:15 PM EDTSpecial Weather StatementFFCWashington30 min
Jun 11, 2:31 PM EDTSpecial Weather StatementFFCJefferson29 min
Jun 11, 3:00 PM EDTSpecial Weather StatementFFCMontgomery30 min
Jun 11, 3:12 PM EDTSpecial Weather StatementFFCEmanuel33 min
Jun 11, 3:28 PM EDTSpecial Weather StatementFFCToombs32 min
Jun 11, 3:34 PM EDTSevere Thunderstorm WarningFFCEmanuel, Toombs26 min
Jun 11, 4:59 PM EDTSpecial Weather StatementFFCTroup31 min
Jun 11, 5:07 PM EDTSpecial Weather StatementFFCMeriwether23 min
Jun 11, 5:22 PM EDTSpecial Weather StatementFFCCoweta38 min
Jun 11, 5:32 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Meriwether, Spalding43 min
Jun 11, 5:43 PM EDTSpecial Weather StatementFFCWheeler32 min
Jun 11, 5:54 PM EDTSpecial Weather StatementFFCTreutlen36 min
Jun 11, 5:55 PM EDTSpecial Weather StatementFFCDodge35 min
Jun 11, 6:03 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Henry, Spalding25 min
Jun 11, 6:26 PM EDTSpecial Weather StatementFFCTreutlen34 min
Jun 11, 6:28 PM EDTSpecial Weather StatementFFCDeKalb32 min
Jun 11, 6:51 PM EDTSpecial Weather StatementFFCDeKalb, Fulton24 min
Jun 11, 6:54 PM EDTSpecial Weather StatementFFCTreutlen36 min
Jun 11, 7:13 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett32 min
Jun 11, 7:33 PM EDTSpecial Weather StatementFFCEmanuel27 min
Jun 11, 7:38 PM EDTSpecial Weather StatementFFCBarrow, Jackson37 min
Jun 11, 7:48 PM EDTSpecial Weather StatementFFCCandler27 min
Jun 11, 7:56 PM EDTSpecial Weather StatementFFCBanks34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.